Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 157, NWS Bismarck, ND

June 23, 2007Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2007, 11:58 PM CDT for Mountrail County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 11:58 PM CDT (04:58 UTC)
Expired
Jun 24, 2007, 12:24 AM CDT
In force
26 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Mountrail County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 240458
SVRBIS
NDC061-240600-
/O.NEW.KBIS.SV.W.0157.070624T0458Z-070624T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1158 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 100 AM CDT

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF NEW TOWN...OR ABOUT 53
  MILES SOUTHEAST OF WILLISTON...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW TOWN AROUND 1230 AM CDT...
  VAN HOOK PARK AND 7 MILES NORTHWEST OF PARSHALL BAY RECREATION AREA
  AROUND 1235 AM CDT...
  6 MILES SOUTH OF BELDEN AROUND 100 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4786 10267 4771 10255 4808 10205 4824 10237

$$
JF
1 follow-up statement
000 
WWUS53 KBIS 240524
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1224 AM CDT SUN JUN 24 2007

NDC061-240534-
/O.CAN.KBIS.SV.W.0157.000000T0000Z-070624T0600Z/
MOUNTRAIL ND-
1224 AM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOUNTRAIL COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4786 10267 4771 10255 4808 10205 4824 10237

$$

JF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM CDT, 8 hours 23 minutes earlier.

Area forecast discussion, Jun 23, 3:35 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT SAT JUN 23 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE
CONVECTIVE CHANCES TONIGHT THROUGH MONDAY NIGHT...ALONG WITH HOT AND
HUMID CONDITIONS TOMORROW ACROSS THE SOUTHERN HALF...THEN MONDAY
SOUTHEAST. UTILIZED A GENERAL MODEL BLEND FOR THE MOST PART. THE 12Z
GFS IS A LITTLE FASTER THAN THE 00Z RUN. NAM IS A SLOWER SOLUTION.
GUESSING WE WILL END UP SOMEWHERE IN THE MIDDLE.

CURRENTLY...SURFACE LOW NEAR SIDNEY MONTANA WITH STRONG SOUTHERLY
WIND OVER CENTRAL AND WESTERN NORTH DAKOTA. FORECAST SOUNDINGS OVER
NORTHWEST/NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST SASK INDICATE
ABUNDANT CAPE AND MODERATE TO STRONG SHEAR. CONVECTIVE INHIBITION
VARIES FROM 50-100 J/KG. LINE OF TOWERING CU FROM AROUND REGINA TO
ROCK GLEN SASK. MINOT 88D ALSO SHOWING AN EAST-WEST BOUNDARY ALONG
THE INTERNATIONAL BORDER FROM EARLIER CONVECTION OVER MANITOBA.
STAGE IS SET FOR ANOTHER ROUND OF POSSIBLE SEVERE WEATHER...IF CAP
CAN BE BROKEN. WILL STICK WITH ONLY ISOLATED THUNDERSTORMS...BUT IF
ANYTHING DOES DEVELOP...ENOUGH INSTABILITY AND SHEAR THAT WOULD
EXPECT SEVERE. WILL ADD POSSIBLY SEVERE TO WORDING THIS EVENING.

SURFACE LOW ELONGATES ON SUNDAY WITH CANADIAN SHORTWAVE PULLING
NORTHERN PORTION OF LOW EAST INTO ONTARIO...WHILE THE SOUTHERN AREA
OF LOW PRESSURE REMAINS OVER SOUTHEAST MONTANA/WESTERN DAKOTAS IN
RESPONSE TO UPPER TROUGH MOVING ONTO THE NORTHWEST U.S. SHORE. AS
THE UPPER SYSTEM MOVES ACROSS THE NORTHERN ROCKIES AND INTO
SOUTHEAST SASKATCHEWAN BY 12Z TUESDAY...WE WILL SEE CONTINUED
CHANCES OF THUNDERSTORMS...MAINLY ALONG AND NORTH OF THE
INTERNATIONAL BORDER MONDAY...THEN SPREADING ACROSS THE CWA MONDAY
NIGHT...BUT MORE NUMEROUS NORTH...AS COLDER AIR ALOFT MOVES IN
BEHIND THE SURFACE COLD FRONT.

WE COOL DOWN AND DRY OUT TUESDAY AND TUESDAY NIGHT. DID A LITTLE BIT
OF ADJUSTING WITH TEMPERATURES...MAINLY TO LOWER A BIT ACROSS THE
NORTH AND WEST TUESDAY AND TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
BOTH THE GFS AND ECWMF DEVELOP AN UPPER LEVEL RIDGE OVER THE
FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT AND KEEP IT IN PLACE
THROUGH SATURDAY. THE MODELS MOVE WEAK SHORT WAVES THROUGH THE RIDGE
THURSDAY NIGHT AND FRIDAY. WITH THE ASSOCIATED SURFACE LOW IN
EASTERN MONTANA...APPEARS THAT THERE SHOULD BE A SLIGHT CHANCE OF
TSTMS.  TEMPS WILL BE COOLEST ON WEDNESDAY...BUT WILL WARM TO ABOVE
NORMAL FOR THE REMAINDER OF THE LONG TERM AS THE RIDGE DEVELOPS OVER
THE REGION.

&&

.AVIATION...A SURFACE LOW AND COLD FRONT WILL REMAIN NEARLY
STATIONARY OVER NORTHWEST NORTH DAKOTA THROUGH THE NIGHT. A WARM
FRONT WILL REMAIN NEARLY STATIONARY ALONG AND JUST NORTH OF THE
CANADIAN BORDER TONIGHT.  WARM MOIST AIR OVER THE STATE WILL POINT
TOWARD THUNDERSTORMS POTENTIAL...BUT THE AIR ALOFT APPEARS TO BE
CAPPED.  CONSEQUENTLY...THE BEST CHANCE OF THUNDERSTORMS WILL BE
NEAR THE FRONTS AND SURFACE LOW WHERE SURFACE CONVERGENCE AND
LIFTING OVER THE FRONTS COULD BREAK THE CAP.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TWH/TSW
Hazardous weather outlook, Jun 23, 4:55 AM CDT, 19 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
455 AM CDT SAT JUN 23 2007

NDZ001>005-009>013-017>019-021>023-025-241000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
455 AM CDT SAT JUN 23 2007 /355 AM MDT SAT JUN 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TONIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. STAY TUNED FOR
FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT...SOME COULD POSSIBLY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH MONDAY NIGHT.

NDZ051-241000-
DICKEY-
455 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...SOME
COULD POSSIBLY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

NDZ020-031>037-040>048-050-241000-
OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-
455 AM CDT SAT JUN 23 2007 /355 AM MDT SAT JUN 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT...SOME COULD POSSIBLY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND AGAIN MONDAY.

NH

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.